MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.3/1.0MM DOUBLE DRILL SLEEVE FOR 1.3MM CRTX SCREWS/YELLOW; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.3/1.0MM DOUBLE DRILL SLEEVE FOR 1.3MM CRTX SCREWS/YELLOW; GUIDE
Model Number 03.130.125
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the double drill sleeve (guide) came to sterile processing with the tip on the 1.0 mm side bent.The 1.0 mm side of the drill guide is bent not allowing the drill bit to slide smoothly through the guide.There was no patient involvement.Concomitant device reported: unk - drill bits: trauma (part # unknown, lot # unknown, quantity 1).This is report 1 for 1 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was conducted.Visual inspection: the 1.3/1.0mm double drill sleeve for 1.3mm crtx screws/yellow (p/n 03.130.125 lot 9564109) was received showing the shaft of the 1.0 mm drill sleeve component (60077538) bent.Three of the five yellow epoxy color markings were observed to be peeled off and missing, one on the side of the drill guide, one under the ø1.0 etch, and one under the ø1.3 etch.No other issues were identified with the returned components of the device.Dimensional inspection: feature: ø1.0 drill sleeve outer diameter, inner cannulation diameter were measured and are conforming per relevant drawings.Due to the deformation of the guide sleeve, the gage pin was unable to pass through the 1.0 mm drill guide sleeve cannulation.Document/specification review: during the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed for the 1.3/1.0mm double drill sleeve for 1.3mm crtx screws/yellow (p/n 03.130.125 lot 9564109) as the shaft of the 1.0 mm drill sleeve component (60077538) was bent.Three of the five yellow epoxy color markings were observed to be peeled off and missing.While no definitive root cause could be determined for the bent condition, it is possible that the device encountered unintended/excessive forces and/or rough handling during device use.The peeled color markings are likely due to normal wear from consistent use and reprocessing over the part¿s lifetime.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.A device history record (dhr) review was conducted: part: 03.130.125, lot: 9564109.Manufacturing site: bettlach, release to warehouse date: 11.September 2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.3/1.0MM DOUBLE DRILL SLEEVE FOR 1.3MM CRTX SCREWS/YELLOW
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8977053
Report Number2939274-2019-60411
Device Sequence Number16190140
Product Code FZX
UDI-Device Identifier10886982075284
UDI-Public(01)10886982075284
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.130.125
Device Catalogue Number03.130.125
Device Lot Number9564109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2019
Initial Date Received by Manufacturer 08/11/2019
Supplement Date Received by Manufacturer09/12/2019
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL BITS: TRAUMA